Advil Pm Caplets 40 Each
(7 Epinions reviews)
Epinions Product Rating:
Advil PM – Helping My Body Get the Rest It Needs
Jan 2, 2007 (Updated Dec 21, 2007)
Review by AliventiAsylum
Rated a Very Helpful Review
Pros:I sleep better, ingredients are safe, don't wake up feeling drowsy
Cons:have to watch what other medicine you are taking
The Bottom Line: I get to sleep and sleep better after using this, plus I don't wake up feeling drowsy or with headaches from congestion.
One thing when you work third shift is its hard to re-train your body to sleep at a time when it isnt used to. I thought I had it set, then the beginning of December my body started rebelling, often only giving me 3 hours of sleep after I got the kids off to school before I woke up. I have always had a problem getting back to sleep after I woke up, so I was either awake for the rest of the day or taking a short nap at night. Let me tell you, after three days of only getting three hours of sleep, I was pretty strung out. As much as I didnt want to do it, I finally had to turn to something to help me get the sleep I needed.
Recommend this product?
Ive been using Advil for years and trust it to relieve my aches and pains. The fact that Advil PM was new to the market appealed to me more than taking Tylenol PM and that feeling was reinforced when a recent study suggested that taking Tylenol regularly can cause liver damage (http://www.medicalnewstoday.com/healthnews.php?newsid=46607). The main ingredient in Tylenol PM is acetaminophen, which was cited as a potential source of liver damage in many articles in the medical community. Since I was looking at taking the sleep aid for up to four days a week, I was concerned about the ongoing use causing damage to my liver.
Advil PM contains the usual 200 mg of ibuprofen per caplet, which is a nonsteroidal anti-inflammatory drug, plus 38 mg of diphenhydramine citrate as a sleep aid. The idea for those who experience muscle aches while sleeping is that the ibuprofen will relieve the aches and pains while the diphenhydramine citrate helps you fall asleep and stay asleep. The box cautions against taking for more than ten days at a time. This is fine for me as I figured I would be using it for a maximum of four mornings per week.
The first time I tried Advil PM, I took just one caplet. The recommended dosage is two caplets, but I wanted to be cautious in case it knocked me for a loop more than I expected. I went to bed after taking it and slept about six hours, much better than my usual three or four. Even better, after I was awake for an hour I was able to go to bed and go back to sleep instead of staying awake for the rest of the day. I didnt really feel drowsy, but when I laid back down after a short time I dozed off again for an additional two hours. Other times when I just stay up I dont notice an increased drowsiness either when I first wake up or an hour or two later.
I have pretty much stuck with one caplet only taking two on the occasions when I felt I could chance sleeping later when I knew someone would be able to pick up the kids if I slept through the alarm. So far, that hasnt happened. The sleep aid seems to be gentle enough that I go to sleep and stay asleep better than before. At the same time, I dont wake up feeling groggy or disconnected the way other medicines such as Nyquil usually make me feel. That might be due to the fact that I hold back and only take one caplet except on a few days when I knew I had a lot of time to sleep, but so far my experience in that area has been much better than I expected it would be.
One thing I learned reading the warning on the package was that it was important to read the ingredients in any other medicine I am taking while I am taking Advil PM. It shouldnt be taken if I am also using any other product containing diphenhydramine, even if its just topically on my skin. Its also not a good idea to use in combination with alcohol. This isnt generally an issue for me at 7:30 in the morning.
Its also helped prevent headaches. I sometimes have headaches when I wake up, either from not drinking enough water before going to sleep or from allergies or congestion. Every time I have used Advil PM, I havent woken up with a headache which does make it a lot easier to get up.
Ill stick with the Advil PM to help me get the sleep I need without having to worry about interruptions. I like that I dont wake up feeling the lingering effects of taking it and at the same time I do feel rested. Its hard being a Mom and working overnights - Advil PM makes it a whole lot easier.
Other Advil reviews:
Advil Liqui-Gels ~ Advil Tablets
© 2007 Patti Aliventi
Read all comments (2)
Share this product review with your friends
Description AdvilÂ® PM caplets combine the trusted pain relieving power of AdvilÂ® with a gentle sleep aid to help you get a good nightâ€™s sleep. Whe...
For relief of occasional sleeplessness when associated with minor aches and pains. Helps you fall asleep and stay asleep.
Ibuprofen, 200 mg/diphenhydramine citrate, 38 mg pain reliever (nsaid) uses: for relief Of occasional sleeplessness when associated with minor aches A...
Advil PM, Coated Caplets, 120-Count Item Condition Brand new, factory sealed Product Information Module Number:PFIZER376285 Shipping Package Dimension...
Advil PM Advil PM combines Advil-the Every Pain Reliever- with a gentle sleep aid, so now you can get a restful night's sleep no matter what kind of a...
If aches and pains are keeping you up at night, Advil(R)PM can help you get the rest you need. It works by combining the powerful pain relief of Advil...
Advil PM, Coated Caplets, 120-Count Features A gentle sleep aid Ibuprofen The diphenhydramine helps you get a full nights sleep shortens the time it t...
Advil Pm Pain/fever Reducer Tablets 200mg - 2 Pack of 20 Coated Caplets . ******PLEASE REVIEW TOTAL COST INCLUDING SHIPPING BEFORE PLACING YOUR ORDER....